Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

Hysterectomy and HRT

(8 Posts)
Karen333 Wed 01-Feb-17 17:43:51

Hi everyone,

I had a full host nearly three years ago and was on HRT for most of this (estrogel and livial, also tried ellestte solo). I stopped it a few months ago and my energy levels have improved and my head is clearer.

Has anyone else had a host and not taken HRT, I am concerned about my bones but HRT doesn't seem to agree with me.

I have fibromyalgia and it's difficult to decide which symptoms are menopause and which are fibro!!

Thanks

PollyPerky Wed 01-Feb-17 18:07:53

Hi
I think we need more info! Such as how old you are now.
It's usually the progestogen part of HRT that doesn't agree with women; most feel great on just oestrogen (I do anyway and know others who say the same) and less so on the progesterone days.

One thing worth thinking about is if the dose of oestrogen you were on was right at the time- long threads on other forums about women who were prescribed way too little after a hyster and felt terrible.

Also why were you using Oestrogel and Livial- or were they separate?
Livial = Tibolone so you'd get the progesterone from it and the testosterone and a weak form of oestrogen. Was it for your bones or libido(i e the testosterone part of it?)

If you are under 50 ish it's considered a no brainer re oestrogen until age of average meno if you have no ovaries, to protect your bones and hear.

Karen333 Wed 01-Feb-17 21:41:08

PollyPerky, thanks for the reply. I am 43 now so a way to go until 50 yet that's why I'm concerned really. The HRT that I have tried was all taken separately. I tried Livial because I had that while on Prostap injections to stop my periods for endometriosis treatment and I felt OK on it then so I tried it in desperation really.

Maybe you're right and the dosage has been too low. I started low but if anything the side effects seemed too much for me even on a low dose, I was very short tempered and shouty and my fatigue was much worse (it's bad enough already).

I will go to my GP, I have a new one that I haven't seen yet, my old one didn't seem to have a clue about HRT. I had been told the same thing and did my research about long term effects of oestrogen only HRT and I agree it's a no brainier, I guess I need to try a few more to find one that suits, hot flushes are getting to me.

I do have constipation a lot because of pain meds I take and wonder whether it is somehow building up in my system so it seems too strong, that might be impossible though, I'm not sure!!

Karen333 Wed 01-Feb-17 22:23:34

P.S. PollyPerky,

Do you know which HRT is bioidentical or are they all bioidentical now on the NHS??

Thanks

PollyPerky Thu 02-Feb-17 08:11:15

Poor you sad
My gut feeling (only from what you've said and reading other posts on this) is that the shouty-ness and tiredness were because of the loss of ovaries. I don't know how you can say that was because of adding oestrogen, because presumably you 'became worse' after losing your ovaries? Your symptoms could have worsened overnight, or like women having a natural menopause rather than surgical, they might have worsened gradually (at the same time as taking a low dose of oestrogen.) Do you see what I mean?

It just seems more likely to me that the symptoms you had were due to a huge loss of oestrogen and not due to supplementing with a low dose of HRT.

I'm on 1.5mgs (in my 60s) which is roughly the equivalent to a patch of 37mcg or 50mcg. I use around one and a half pumps of gel daily.

At your age you are going to need at least 2 pumps of gel and up to 4 daily.

All oestrogen is bio identical now except those starting with 'prem' (Premarin and Prempak.)

Have you seen a menopause expert/ consultant?

PollyPerky Thu 02-Feb-17 08:13:20

ps the constipation is likely to be lack of oestrogen. Loss of oestrogen dries out all the tissues and membranes- bladder, skin- and reduces muscle tone through loss of collagen. The bowel is a huge muscle lined with mucus membranes.

Karen333 Thu 02-Feb-17 09:48:37

Thanks PollyPerky

The more reading I am doing the more I'm realising my testosterone levels might be too low as well as estrogen and possible thyroid.

I've made an appointment today with nurse practitioner to ask for a new HRT and it's not for a few weeks so I can do some more research first.

Am I right in thinking the NHS won't prescribe testosterone?? Having said that I seem to be growing a beard as it is since the hyst so maybe it's not a good idea!!! grin

PollyPerky Thu 02-Feb-17 11:01:03

Haha- beard! I know of women who are getting testosterone on the NHS. The issue seems to be that the sort available is not 'for women' but men, so women have to experiment with the dose and not use the 'male dose'. There are women on this forum using it so maybe ask them- there are some posts on it recently. the NICE guidelines did point out it ought to be available for women so it might be a good idea to read that doc and print off the part.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now